Alert archive / Massachusetts / Wind Chill Watches in 2015

Wind Chill Watch 1, NWS Boston/Norton, MA

January 6, 2015Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 6 counties in Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this wind chill watch at Jan 6, 2015, 4:35 AM EST for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 6 counties in Massachusetts; Providence County, Rhode Island. It took effect at Jan 7, 2015, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 4:35 AM EST (09:35 UTC)
In effect from
Jan 7, 2015, 6:00 PM EST
Expired
Jan 6, 2015, 4:31 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WWUS41 KBOX 060935
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EST TUE JAN 6 2015

...DANGEROUSLY COLD WIND CHILLS EXPECTED WEDNESDAY NIGHT AND
THURSDAY...

CTZ002>004-MAZ002>006-008>012-026-RIZ001-061745-
/O.NEW.KBOX.WC.A.0001.150107T2300Z-150108T1500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...AYER...FOSTER...SMITHFIELD
435 AM EST TUE JAN 6 2015

...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING.

* LOCATIONS...NORTHERN CONNECTICUT...NORTHWEST RHODE
  ISLAND...MASSACHUSETTS NORTH AND WEST OF 495.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 25 TO 30 BELOW ZERO.

* TIMING...WIND CHILLS DROP BELOW 15 BELOW ZERO AROUND RUSH HOUR
  WEDNESDAY EVENING...AND BELOW 25 BELOW ZERO BY LATE WEDNESDAY
  NIGHT. WIND CHILLS SHOULD BE ABOVE 15 BELOW ZERO BY NOON ON
  THURSDAY.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE OR
  HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...6 BELOW TO 19 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR WIND
CHILLS TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS.  A
WIND CHILL INDEX BELOW -30 CAN BRING ON FROSTBITE IN AS LITTLE AS
10 MINUTES.  OUTDOOR EXPOSURE SHOULD BE LIMITED IN THESE
CONDITIONS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
462 
WWUS41 KBOX 061525
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1025 AM EST TUE JAN 6 2015

...DANGEROUSLY COLD WIND CHILLS EXPECTED WEDNESDAY NIGHT AND
THURSDAY...

CTZ002>004-MAZ002>006-008>012-026-RIZ001-062330-
/O.CON.KBOX.WC.A.0001.150107T2300Z-150108T1500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...AYER...FOSTER...SMITHFIELD
1025 AM EST TUE JAN 6 2015

...WIND CHILL WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* LOCATIONS...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND... 
  MASSACHUSETTS NORTH AND WEST OF 495.

* HAZARD TYPES...DANGEROUS WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 25 TO 30 BELOW ZERO.

* TIMING...WIND CHILLS DROP TO 15 BELOW ZERO AROUND RUSH HOUR
  WEDNESDAY EVENING...AND TO 25 BELOW ZERO BY LATE WEDNESDAY
  NIGHT. WIND CHILLS SHOULD RISE TO 15 BELOW ZERO BY NOON ON
  THURSDAY.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE OR 
  HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...6 BELOW TO 19 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR WIND
CHILLS TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS.  A
WIND CHILL INDEX BELOW -30 CAN BRING ON FROSTBITE IN AS LITTLE AS
10 MINUTES.  OUTDOOR EXPOSURE SHOULD BE LIMITED IN THESE
CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
624 
WWUS41 KBOX 062131
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EST TUE JAN 6 2015

...BITTERLY COLD WIND CHILLS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY MORNING...

MAZ002>004-008-009-070545-
/O.UPG.KBOX.WC.A.0001.150107T2300Z-150108T1500Z/
/O.NEW.KBOX.WC.W.0001.150107T2200Z-150108T1500Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD
431 PM EST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...INCLUDE THE EASTERN SLOPES OF THE BERKSHIRES AND THE
  WORCESTER HILLS

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILL VALUES. 

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...LATE WEDNESDAY INTO THURSDAY MORNING.

* IMPACTS...DANGEROUSLY COLD WIND CHILLS WILL RESULT IN FROSTBITE
  OR HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...EXPECTED TO BOTTOM OUT AROUND 5 DEGREES BELOW
  ZERO TO 15 DEGREES BELOW ZERO BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS. A
WIND CHILL INDEX BELOW -30 CAN BRING ABOUT FROSTBITE IN AS LITTLE
AS 10 MINUTES. OUTDOOR EXPOSURE SHOULD BE LIMITED. IF YOU ARE
HEADING OUTDOORS...DRESS IN LAYERS AND KEEP YOUR HANDS AND HEAD
COVERED TO PROTECT AGAINST FROSTBITE

&&

$$

CTZ002>004-MAZ005-006-010>012-026-RIZ001-070545-
/O.UPG.KBOX.WC.A.0001.150107T2300Z-150108T1500Z/
/O.NEW.KBOX.WC.Y.0001.150107T2200Z-150108T1500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
AYER...FOSTER...SMITHFIELD
431 PM EST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...AND
  ALL OF MASSACHUSETTS PORTIONS OF NORTHWEST...SOUTHEAST...CAPE
  COD... AND THE ISLANDS.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 24 BELOW.

* TIMING...LATE WEDNESDAY INTO THURSDAY MORNING.

* IMPACTS...DANGEROUSLY COLD WIND CHILLS WILL RESULT IN FROSTBITE
  OR HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...EXPECTED TO BOTTOM OUT AROUND 0 DEGREES TO 5
  DEGREES BELOW ZERO BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

&&

$$

MAZ007-013>022-RIZ002>007-070545-
/O.NEW.KBOX.WC.Y.0001.150107T2200Z-150108T1500Z/
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
431 PM EST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY.

* LOCATIONS...INCLUDE SOUTHEAST MASSACHUSETTS...INCLUDING CAPE
  COD...AND ALL BUT NORTHWEST RHODE ISLAND. 

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* TIMING...LATE WEDNESDAY INTO THURSDAY MORNING.

* IMPACTS...DANGEROUSLY COLD WIND CHILLS WILL RESULT IN FROSTBITE
  OR HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...EXPECTED TO BOTTOM OUT AROUND 5 DEGREES ABOVE
  ZERO TO 5 DEGREES BELOW ZERO BY THURSDAY MORNING.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...EXPECTED TO BOTTOM OUT AROUND 5 DEGREES ABOVE
  ZERO TO 5 DEGREES BELOW ZERO BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

&&

$$

SIPPRELL

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill watch went out at Jan 6, 1:02 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 6, 1:02 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
102 AM EST TUE JAN 6 2015

.SYNOPSIS...
HIGH PRESSURE BRIEFLY CROSSES OVER THE AREA TONIGHT. A WEAK LOW
PRESSURE MAY BRING A PERIOD OF LIGHT SNOW DURING TUE. AN ARCTIC
FRONT CROSSES THE REGION WED...WHICH MAY PRODUCE A FEW SNOW
SHOWERS OR SQUALLS. BLUSTERY AND BITTERLY COLD CONDITIONS ARE
EXPECTED WED NIGHT INTO THU. MORE SNOW SHOWERS ARE POSSIBLE
THU NIGHT AND FRI...THEN MAINLY DRY CONDITIONS INTO NEXT WEEKEND
WITH BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...NORTHWESTERLY WINDS CONTINUE TO DIMINISH AS HIGH
PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND. GUSTS ARE STRONGEST
ALONG THE EAST COAST OF MASSACHUSETTS BUT THESE SHOULD DIMINISH AS
WELL DURING THE OVERNIGHT HOURS. TEMPERATURES MAINLY IN THE TEENS
AT THIS POINT...FOR ALL OF THE AREA EXCEPT NANTUCKET WHERE
TEMPERATURES ARE STILL IN THE LOWER 20S.

IF THE WINDS DECOUPLE...MOST LIKELY TO OCCUR ACROSS THE WESTERN
ZONES...TEMPERATURES COULD PLUMMET. WITH DEWPOINTS IN THE SINGLE
DIGITS OR EVEN BELOW ZERO...TEMPERATURES COULD DROP QUICKLY TO
NEAR ZERO. ASIDE FROM THE WINDS...THE ONLY POSSIBLE HINDRANCE TO
THIS COULD BE A BAND OF LAKE EFFECT CLOUDS STREAMING INTO WESTERN
MA FROM THE GREAT LAKES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
TUESDAY...

CLIPPER-TYPE WEAK LOW RACES THROUGH/SOUTH OF OUR AREA BRINGING
CLOUDS AND A PROBABLE PERIOD OF FLURRIES/LIGHT SNOW.    FAIRLY LOW
AMPLITUDE SHORT WAVE ALONG WITH MOISTURE LACKING AND SYSTEM IS VERY
PROGRESSIVE. MODEL GUIDANCE QPF IS VERY LIGHT...UP TO A FEW
HUNDREDTHS OF AN INCH LIQUID EQUIVALENT. THEREFORE AS OF NOW JUST
EXPECTING UP TO A COATING OF SNOW.  POSSIBILITY OF UP TO AN INCH OF
SNOW CAPE AND ISLANDS SINCE THE LOW DEEPENS SOME AS IT MOVES
OFFSHORE.

IT WILL BE A COLD DAY GIVEN THE CHILLY START AND CLOUD COVER...NO
WARM AIR TO BE HAD IN OUR AREA FROM THE PASSING LOW. HIGH TEMPS
PROBABLY WON'T BREAK 20 DEGREES IN PARTS OF THE INTERIOR.

TUESDAY NIGHT...

THE FAST MOVING CLIPPER LOW WILL PUSH OFFSHORE...TAKING ITS LIGHT
SNOW WITH IT. THE LOW DOES LOOK TO DEEPEN WHILE MOVING EAST...AS
MENTIONED THIS MAY ENABLE SNOWFALL OF UP TO AN INCH ON THE CAPE AND
ISLANDS. OTHERWISE...EXPECT CONDITIONS TO IMPROVE OVERNIGHT THOUGH
TEMPS DROP OFF TO THE TEENS OR SINGLE DIGITS AT MOST
LOCATIONS...EXCEPT THE LOWER-MID 20S ALONG THE IMMEDIATE COAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* SCT SNOW SHOWERS AND A FEW SQUALLS POSSIBLE WED WITH ARCTIC FRONT
* DANGEROUSLY COLD WIND CHILLS WED NIGHT INTO THU MORNING
* CLIPPER SYSTEM MAY DROP AN INCH OR TWO OF SNOWFALL ON FRIDAY
* MODERATION IN TEMPS INTO THE WEEKEND BUT REMAINING BELOW NORMAL

OVERVIEW...

12Z GUIDANCE IS IN GOOD AGREEMENT WITH TIMING OF THE UPCOMING
SYSTEMS. +PNA OVER THE EXTENDED TIMEFRAME WILL RESULT IN A
BUILDING RIDGE OUT WEST TO A DEEP TROUGH OVER THE EASTERN HALF OF
THE REGION. HOWEVER +NAO WOULD SUGGEST A LACK OF BLOCKING
DOWNSTREAM TO RESULT IN A PROGRESSIVE PATTERN FOR THE REGION. THIS
APPEARS TRUE WITH THE 12Z GUIDANCE SHOWING SEVERAL SHORTWAVES
MOVING THROUGH THE FLOW...BUT DO NOT SEE ANY BIG STORMS ON THE
HORIZON. HOWEVER THERE ARE A COUPLE CHANCES OF A QUICK INCH OR TWO
THIS WEEK. FIRST IS WHEN THE ARCTIC FRONT BLASTS THROUGH SOUTHERN
NEW ENGLAND ON WED...BRINING SNOW SHOWERS/SQUALLS. ANOTHER CHANCE
IS WITH OCEAN EFFECT SHOWERS FOR THE CAPE AND ISLANDS THURSDAY
NIGHT. FINALLY A POTENT SHORTWAVE WILL PASS THROUGH BRINGING
ANOTHER CHANCE FOR SNOW SHOWERS/SQUALLS TO THE REGION. CONFIDENCE
DECREASES AFTER THE WEEKEND AS GUIDANCE IS STRUGGLING WITH THE
PHASING OF THE SOUTHERN STREAM FOR THE POTENTIAL OF A COASTAL
SYSTEM. OVERALL TEMPS WILL REMAIN WELL BELOW AVERAGE THROUGH THIS
WEEK.

DETAILS...

TUESDAY NIGHT...HIGH CONFIDENCE.

CLIPPER SYSTEM WILL PASS SOUTH OF THE REGION ON TUESDAY AND INTO
TUESDAY NIGHT. HOWEVER THERE IS A LOW PROB THAT THIS SYSTEM MAY SET
UP AN INVERTED TROUGH AS GUIDANCE SHOWS LINGERING QPF ACROSS THE
MASS COASTLINE. TEMPS WILL BE BELOW AVERAGE SO ANY PRECIP WILL BE
IN THE FORM OF SNOW. SNOW AMOUNTS MAY BE A DUSTING TO AN INCH.

WEDNESDAY...HIGH CONFIDENCE.

FOCUS IS ON THE ANOMALOUS ARCTIC FRONT THAT WILL MOVE ACROSS THE
REGION ON WEDNESDAY. FRONT WILL BEGIN TO PUSH INTO THE WESTERN ZONES
CLOSER TO 15-18Z AND MOVE FROM WEST TO EAST RATHER QUICKLY ALLOWING
FOR TEMPS TO DROP THROUGHOUT THE DAY ON WEDNESDAY. AS THE FRONT
PASSES THERE IS SOME MOISTURE IN THE 0-2KM LEVEL AND WITH VERY STEEP
LAPSE RATES AND THETA-E VALUES BELOW 0 COULD SEE A FEW SNOW SHOWERS
TO EVEN SNOW SQUALLS ALONG THE FRONT. THESE SHOWERS MAY DROP A QUICK
HALF INCH OF SNOW AND REDUCE VSBYS. APPEARS THAT THE BEST
CONVERGENCE MAY MOVE ALONG THE 1-95 CORRIDOR DURING THE EVENING
COMMUTE SO MOTORIST SHOULD BE MADE AWARE OF THE THREAT OF SNOW
SQUALLS WED EVENING.

WEDNESDAY NIGHT INTO THURSDAY...HIGH CONFIDENCE.

ARCTIC FRONT WILL BLAST THROUGH ON WEDNESDAY ALLOWING FOR CORE OF
THE COLD AIR TO MOVE INTO SOUTHERN NEW ENGLAND WEDNESDAY NIGHT.
STRONG CAA BEHIND THE ARCTIC FRONT WILL PUSH -25C 850MB TEMPS INTO
THE REGION. IN FACT...RAW GUIDANCE 2M TEMPS SHOW MANY SITES BELOW
ZERO AWAY FROM THE COASTLINE AND WITH THE POTENTIAL FOR SOME SNOW ON
THE GROUND BELIEVE THESE TEMPS COULD BE REACHED. KEPT BOTH BOSTON
AND PROVIDENCE AT ZERO OR 1F AS IT IS QUITE HARD FOR THEM TO DROP
BELOW 0. GUSTY WINDS WILL ALSO ACCOMPANY THE FRONT AS 850MB LLJ IS
40-50KTS. ANTICIPATE GOOD MIXING PER THE STEEP LAPSE RATES WHICH
WILL YIELD WIND CHILL VALUES -20 TO -30 NORTH AND WEST OF I-95 AND
-15 TO -20 EAST OF I-95. THIS WILL WARRANT WIND CHILL HEADLINES.
WIND ADV HEADLINES MAY ALSO BE NEEDED.

TEMPS WILL SLOWLY WARM DURING THE DAY ON THURSDAY BUT IT WILL STILL
BE QUITE COLD WITH HIGHS REACHING IN THE TEENS TO LOW 20S.

THURSDAY NIGHT...MODERATE CONFIDENCE.

MID-LEVEL RIDGING WILL BEGIN TO PUSH INTO THE REGION THURSDAY NIGHT
SWITCHING THE GUSTY WESTERLY WINDS TO A MORE SOUTHERLY DIRECTION.
THIS WILL ALLOW FOR TEMPS TO SLOWLY WARM OVERNIGHT. SOUNDINGS ALSO
SHOW THE POTENTIAL FOR SOME OCEAN EFFECT SNOW SHOWERS STREAMING
ACROSS THE ISLANDS AND THE CAPE ONCE WINDS TURN MORE SOUTH. IN FACT
THE TEMP DIFFERENCE BETWEEN THE WATER TO 850MB IS 26 WITH A L.I.
CAPE OF OVER 800 J/KG. THESE PARAMETERS INCREASES CONFIDENCE OF THE
POTENTIAL. IF IT ALL PANS OUT THEN A INCH OR TWO OF SNOW FALL IS
POSSIBLE.

FRIDAY...HIGH CONFIDENCE.

POTENT SHORTWAVE WILL MOVE THROUGH THE FLOW ON FRIDAY PUSHING
ANOTHER FRONT THROUGH THE REGION. THIS APPEARS TO BE ENOUGH MOISTURE
IN THE LOW TO MID LEVELS TO ALLOW FOR SNOW TO DEVELOP. THIS SYSTEM
IS A LITTLE BIT MORE POTENT SO COULD SEE A QUICK 1-3 INCHES.

ANOTHER COLD AIRMASS WILL FILTER IN BEHIND THIS FRONT. YET TEMPS
WILL NOT BE AS COLD AS THEY WILL BE WED NIGHT/THURS MORNING.

THE WEEKEND...MODERATE CONFIDENCE.

TEMPS MODERATE BUT STILL BELOW NORMAL. LOOKS DRY SAT WITH HIGH PRES
IN CONTROL...THEN WILL HAVE TO WATCH POSSIBLE INVERTED TROF OR
COASTAL LOW PRES FOR MONDAY/TUESDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...

THROUGH 12Z...VFR/DRY WEATHER ALONG WITH DIMINISHING WINDS. HIGH
FORECAST CONFIDENCE.

TODAY...POTENTIAL FOR MARGINAL VFR-MVFR IN MAINLY LIGHT SNOW ALONG
THE SOUTH COAST...CAPE...AND ISLANDS. LIGHT WINDS. MODERATE
FORECAST CONFIDENCE.

TONIGHT...MAINLY VFR CONDITIONS. POSSIBLE EXCEPTION COULD BE MVFR
ON CAPE AND ISLANDS WITH OCEAN EFFECT SNOW SHOWERS LINGERING.

WEDNESDAY...MOSTLY VFR CIGS...BUT BRIEF PERIOD OF MVFR/IFR POSSIBLE IN
LOCALLY HEAVY SNOW SQUALLS ALONG THE ARCTIC FRONT WED AFTERNOON.
GUSTY NW WINDS TO 30-40 KT DEVELOPING IN THE AFTERNOON AND
CONTINUING INTO WED NIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...THURSDAY INTO SATURDAY...MODERATE CONFIDENCE.

THU...VFR. DIMINISHING WIND.

THU NIGHT AND FRI...AREAS OF MVFR DEVELOPING IN FROM OCEAN EFFECT
SNOW ALONG THE S COAST THUS NIGHT. GUSTY SW WINDS DEVELOPING LATE
THU NIGHT AND FRI. GUSTS TO 30-35 KT. ANOTHER FRONT WILL MAY BRING
SCT SNOW SHOWERS AND MVFR CIGS ON FRIDAY.

SAT...VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...MODERATE TO HIGH CONFIDENCE.

TONIGHT...HAVE REPLACED ALL GALE WARNINGS WITH SMALL CRAFT
ADVISORIES AS NORTHWESTERLY WINDS HAVE DIMINISHED. WINDS CONTINUE
TO DIMINISH AS HIGH PRES BUILDS OVER NEW ENGLAND AFTER MIDNIGHT.

TUESDAY...LIGHT WINDS WITH LOWERING SEAS. VSBY MAY LOWER IN
PERIODS OF LIGHT SNOW/FLURRIES.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...HIGH CONFIDENCE.

WED AND THU...STRONG COLD ADVECTION WILL LIKELY RESULT IN ANOTHER
PERIOD OF NW GALES LATE WED THROUGH WED NIGHT...LINGERING INTO THU
MORNING BEFORE WINDS BRIEFLY DIMINISH. MODERATE FREEZING SPRAY
DEVELOPING WED NIGHT INTO THU AS ARCTIC AIR MOVES OVER THE WATERS.

THU NIGHT AND FRI...ANOTHER PERIOD OF GALES LIKELY LATE THU NIGHT
INTO FRI ON SW FLOW. GUSTS TO 40 KT POSSIBLE.

SATURDAY...WINDS AND SEAS DIMINISHING AS HIGH PRESSURE MOVES TOWARDS
THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
     ANZ231-232.
     GALE WARNING UNTIL 1 AM EST EARLY THIS MORNING FOR ANZ230>232-
     250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR
     ANZ233>237.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ250-
     251-254>256.

&&

SYNOPSIS...DUNTEN/NMB
NEAR TERM...DUNTEN/RLG/NMB
SHORT TERM...NMB
LONG TERM...DUNTEN
AVIATION...DUNTEN/RLG/NMB
MARINE...DUNTEN/RLG/NMB
Hazardous weather outlook, Jan 5, 6:35 PM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EST MON JAN 5 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-062345-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
635 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY...LOCALLY HEAVY SNOW SQUALLS ARE POSSIBLE WEDNESDAY
AFTERNOON AS AN ARCTIC FRONT MOVES ACROSS THE REGION.

WEDNESDAY NIGHT INTO THURSDAY MORNING...THERE IS A HIGH PROBABILITY
THAT WIND CHILL ADVISORIES OR WARNINGS WILL BE NEEDED FOR MUCH OF
SOUTHERN NEW ENGLAND FOR WIND CHILL VALUES OF -15 TO -30 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>237-062345-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
635 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LATE WEDNESDAY INTO THURSDAY MORNING...THERE IS A MODERATE
PROBABILITY OF NORTHWEST GALE FORCE WIND GUSTS. AREAS OF LIGHT TO
MODERATE FREEZING SPRAY ARE ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-254>256-062345-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
635 PM EST MON JAN 5 2015

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LATE WEDNESDAY INTO THURSDAY MORNING...THERE IS A MODERATE
PROBABILITY OF NORTHWEST GALE FORCE WIND GUSTS. AREAS OF LIGHT TO
MODERATE FREEZING SPRAY ARE ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-062345-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
635 PM EST MON JAN 5 2015

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LATE WEDNESDAY INTO THURSDAY MORNING...THERE IS A MODERATE
PROBABILITY OF NORTHWEST GALE FORCE WIND GUSTS. AREAS OF LIGHT TO
MODERATE FREEZING SPRAY ARE ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:31 PM ESTWind Chill AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region42 hr
Jan 5, 10:11 PM ESTGale WarningBOX3 hr
Jan 5, 10:11 PM ESTSmall Craft AdvisoryBOX3 hr
Jan 6, 1:05 AM ESTSmall Craft AdvisoryBOX9 hr
Jan 6, 4:28 AM ESTGale WatchBOX12 hr
Jan 6, 4:31 PM ESTWind Chill WarningBOXFranklin, Hampden, Hampshire, Worcester42 hr
Jan 6, 4:33 PM ESTGale WarningBOX39 hr
Jan 6, 4:33 PM ESTHeavy Freezing Spray AdvisoryBOX44 hr

Nearby

Wind Chill Watches in Massachusetts, 2015Wind Chill Watches in Connecticut, 2015Wind Chill Watches in Rhode Island, 2015Every wind chill watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.